Alert archive / California / Wind Advisories in 2023
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 13, 2023, 1:19 AM PST. It took effect at Jan 14, 2023, 7:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2023, 1:19 AM PST (09:19 UTC)
- In effect from
- Jan 14, 2023, 7:00 AM PST
- Expired
- Jan 14, 2023, 2:23 PM PST
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
508 WWUS76 KSTO 130919 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 119 AM PST Fri Jan 13 2023 CAZ015>019-066-067-140000- /O.NEW.KSTO.WI.Y.0004.230114T1500Z-230115T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Paradise, Grass Valley, and Jackson 119 AM PST Fri Jan 13 2023 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM PST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts 35 to 55 mph expected. * WHERE...Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley, Northeast Foothills and Motherlode Counties. * WHEN...From 7 AM to 6 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soils will allow for trees to topple more easily during these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
242 WWUS76 KSTO 132156 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 156 PM PST Fri Jan 13 2023 CAZ015>019-066-067-141400- /O.CON.KSTO.WI.Y.0004.230114T1500Z-230115T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Paradise, Grass Valley, and Jackson 156 PM PST Fri Jan 13 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM PST SATURDAY... * WHAT...South winds 15 to 25 mph with gusts 35 to 55 mph expected. * WHERE...Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley, Northeast Foothills and Motherlode Counties. * WHEN...From 7 AM to 6 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soils will allow for trees to topple more easily during these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
844 WWUS76 KSTO 141000 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 200 AM PST Sat Jan 14 2023 CAZ015>019-066-067-150200- /O.CON.KSTO.WI.Y.0004.230114T1500Z-230115T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Paradise, Grass Valley, and Jackson 200 AM PST Sat Jan 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM PST THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley, Northeast Foothills and Motherlode Counties. * WHEN...From 7 AM to 6 PM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Saturated soils will allow for trees to topple more easily during these winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
216 WWUS76 KSTO 142223 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 223 PM PST Sat Jan 14 2023 CAZ015>019-066-067-142330- /O.CAN.KSTO.WI.Y.0004.000000T0000Z-230115T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Paradise, Grass Valley, and Jackson 223 PM PST Sat Jan 14 2023 ...WIND ADVISORY IS CANCELLED... Breezy winds continue across the area but they are below advisory thresholds. Winds will gradually diminish into tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 12, 2:55 PM PST, 10 hours 24 minutes earlier.
Area forecast discussion, Jan 12, 2:55 PM PST, 10 hours 24 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 255 PM PST Thu Jan 12 2023 .SYNOPSIS... The next in a series of storms will move in Friday bringing Valley rain and significant mountain travel impacts that will continue through the weekend. Heavy rain and thunderstorms may bring renewed flooding Saturday. Additional storms expected early next week. && .Discussion... A brief change in the weather today with dry and warm conditions under brief ridging. Temperatures were even nearing record highs in the mid and upper 60's across the Sacramento and San Joaquin Valleys. The quiet weather will be short-lived, as a series of storm systems once again move through Northern California from Friday into the middle of next week. The first system will move into the area around midday Friday with snow developing over the Sierra above 5000 feet, travel will become hazardous with chain controls likely. A few thunderstorms will be be possible during the late afternoon and evening. An even stronger and more unstable system moves in Saturday with a better chance of thunderstorms and heavy rain. A flood watch has been issued for Valley and foothill locations below 3000 feet. Small hail and isolated funnel clouds will also be possible. rainfall amounts from Friday through Saturday night will be from 1.50 to 2.50 inches over the valley and 2 to 5 inches over the foothills, locally heavier in thunderstorms. A winter storm warning goes in effect Friday afternoon above 5000 ft where 1 to 3 feet of snow can be expected through Sunday morning. Windy conditions will also develop with gusts from 40 to 50 mph possible up the Sacramento Valley Saturday with the potential for downed trees power lines and power outages. Wind gusts to 60 mph will be possible over the mountains. A third system moves through Sunday night and Monday with more heavy mountain snow, but less Valley rain compared to Saturday's system. && .EXTENDED DISCUSSION (Monday THROUGH Thursday)... Cluster analysis and ensemble guidance generally in good agreement for troughing and unsettled weather to remain over the region Tue/Wed. Uncertainly exists for the Wednesday system, as models diverge and confidence is low for amounts and timing for precipitation. The past few model runs have shown a decrease in precipitation amounts, as things trend drier next week. A break in the wet pattern is hinted by ensembles from Thursday and beyond, as eastern Pacific ridge builds. && .AVIATION... VFR conditions through 14z. MVFR after 15z for the northern terminals and after 18z for southern terminals due to lower ceilings 015-030 and -RA. Surface wind gusts generally under 12 kts. && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch from Saturday morning through Sunday morning for Carquinez Strait and Delta-Central Sacramento Valley-Motherlode- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Northern Sacramento Valley- Northern San Joaquin Valley-Southern Sacramento Valley. Winter Storm Warning from 1 PM Friday to 10 PM PST Monday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.